MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified iliac artery.A 6.0mm x 20mm x 80cm (4f) sterling balloon catheter was advanced for dilation.However, on the second inflation, the balloon ruptured.The device was removed without any problem and the procedure was completed with another of same device.There were no patient complications nor injuries reported.The patient was in good condition post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a sterling balloon with the batch number of 26550325 located on the device hub.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination did not reveal any damage, but microscopic examination revealed a small pinhole tear at 34mm from the tip.Inspection of the remainder of the device showed no signs of additional damage to the device.Product analysis confirmed the presence of a material rupture.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified iliac artery.A 6.0mmx20mmx80cm (4f) sterling balloon catheter was advanced for dilation.However, on the second inflation, the balloon ruptured.The device was removed without any problem and the procedure was completed with another of same device.There were no patient complications nor injuries reported.The patient was in good condition post procedure.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12930433
Report Number2134265-2021-15359
Device Sequence Number4827998
Product Code DQY
UDI-Device Identifier08714729123750
UDI-Public08714729123750
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2023
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0025495555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer12/16/2021
Initial Report FDA Received Date12/04/2021
Supplement Report FDA Received Date12/31/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown